2013, 2013(special): 457-466. doi: 10.3934/proc.2013.2013.457

Analytical approach of one-dimensional solute transport through inhomogeneous semi-infinite porous domain for unsteady flow: Dispersion being proportional to square of velocity

1. 

Department of Mathematics and Astronomy, Lucknow University, Lucknow, 226007, Uttar Pradesh, India, India

Received  August 2012 Revised  December 2012 Published  November 2013

In this study, we present an analytical solution for solute transport in a semi-infinite inhomogeneous porous domain and a time-varying boundary condition. Dispersion is considered directly proportional to the square of velocity whereas the velocity is time and spatially dependent function. It is expressed in degenerate form. Initially the domain is solute free. The input condition is considered pulse type at the origin and flux type at the other end of the domain. Certain new independent variables are introduced through separate transformation to eliminate the variable coefficients of Advection Diffusion Equation (ADE) into constant coefficient. Laplace transform technique (LTT) is used to get the analytical solution of ADE concentration values are illustrated graphically.
Citation: Atul Kumar, R. R. Yadav. Analytical approach of one-dimensional solute transport through inhomogeneous semi-infinite porous domain for unsteady flow: Dispersion being proportional to square of velocity. Conference Publications, 2013, 2013 (special) : 457-466. doi: 10.3934/proc.2013.2013.457
References:
[1]

J. S. Chen, C. W. Liu, H. T. Hsu, C. M. Liao, A Laplace transformed power series solution for solute transport in a convergent flow field with scale-dependent dispersion, Water Resources Research, 39(8) (2003), doi:10.1029/2003WR002299.

[2]

J. S. Chen, Two-dimensional power series solution for non-axisymmetrical transport in a radially convergent tracer test with scale-dependent dispersion, Advances in Water Resources, 30(3) (2007), 430-438.

[3]

J. S. Chen, C. F. Ni and C. P. Liang, Analytical power series solutions to the two-dimensional advection-dispersion equation with distance-dependent dispersivitie, Hydrological Processe, 22(24 (2008), 46700-4678.

[4]

J. S. Chen and C. W. Liu, Generalized analytical solution for advection-dispersion equation in finite spatial domain with arbitrary time-dependent inlet boundary condition, Hydrol. Earth Syst. Sci. Discuss., 8 (2011), 4099-4120.

[5]

J. Crank, "The Mathematics of Diffusion," Oxford University Press, London, 2nd ed.

[6]

E. H. Ebach and R. White, Mixing of fluids flowing through beds of packed solids, Journal of American Institute of Chemical Engineering, 4 (1958), 161-164.

[7]

K. S. M. Essa, S. M. Etman and M. Embaby, New analytical solution of the dispersion equation, Atmospheric Research, 84 (2007), 337-344.

[8]

A. Fedi, M. Massabo, O. Paladino and R. Cianci, A New Analytical Solution for the 2D Advection-Dispersion Equation in Semi-Infinite and Laterally Bounded Domain, Applied Mathematical Sciences, 4(75) (2010), 3733-3747.

[9]

M. Th. van Genuchten, Non-equilibrium transport parameters from miscible displacement experiments, U. S. Salinity Laboratory, USDA, A. R. S., Riverside, CA, 119 (1981).

[10]

M. Th. van Genuchten and W. J. Alves, Analytical solutions of the one-dimensional convective-dispersive solute transport equation, Technical Bulletin No 1661, US Department of Agriculture, 1982.

[11]

J. S. P. Guerrero, L. C. G. Pimentel, T. H. Skaggs and M. Th. van Genuchten, Analytical solution of the advection-diffusion transport equation using a change-of-variable and integral transform technique, International Journal of Heat and Mass Transfer , 52 (2009), 3297-3304.

[12]

B. Hunt, Scale-dependent dispersion from a pit, Journal of Hydrologic Engineering, 7(4) (2002), 168-174.

[13]

D. K. Jaiswal, A. Kumar, N. Kumar and R. R. Yadav, Analytical solutions for temporally and spatially dependent solute dispersion of pulse type input concentration in one-dimensional semi-infinite media, Journal of Hydro-environment Research, 2 (1963), 257-263.

[14]

S. A. Kartha and R. Srivastava, Effect of immobile water content on contaminant transport in unsaturated zone, Journal of Hydro-environment Research, 1 (2009), 206-215.

[15]

I. Kocabas and M. R. Islam, Concentration and temperature transients in heterogeneous porous media. Part I: Linear transport, Journal Petroleum Science and Engineering, 26 (2000a), 221-233.

[16]

I. Kocabas and M. R. Islam, Concentration and temperature transients in heterogeneous porous media. Part II: Radial transport, Journal Petroleum Science and Engineering, 26 (2000b), 211-220.

[17]

A. Kumar, D. K. Jaiswal and N. Kumar, Analytical solutions of one-dimensional advection-diffusion equation with variable coefficients in a finite domain, Journal of Earth System Sciemce, 118(5) (2009), 539-549.

[18]

A. Kumar, D. K. Jaiswal and N. Kumar, Analytical solutions to one-dimensional advection- diffusion equation with variable coefficients in semi-infinite media, Journal of Hydrology, 380 (2010), 330-337.

[19]

D. Kuntz and P. Grathwohl, Comparision of steady-state and transient flow conditions on reactive transport of contaminants in the vadose soil zone, Journal of Hydrology, 369 (2009), 225-233.

[20]

F. T. Lindstrom and L. Boersma, Analytical solutions for convective-dispersive transport in confined aquifers with different initial and boundary conditions, Water Resources Research, 25 (1989), 241-256.

[21]

M. A. Marino, Flow against dispersion in non-adsorbing porous media, Journal of Hydrology, 37 (1978), 149-158.

[22]

D. M. Moreira, M. T. Vilhena, D. Buske and T. Tirabassi, The state-of-art of the GILTT method to simulate pollutant dispersion in the atmosphere, Journal of Hydrology, 92 (2009), 1-17.

[23]

A. Ogata, "Theory of dispersion in granular media,'' U. S. Geol. Sur. Prof. Paper 411I, 34, 1970.

[24]

A. Ogata and R. B. Bank, A solution of differential equation of longitudinal dispersion in porous media, U. S. Geol. Surv. Prof. Pap. 411, A1-A7, 1961.

[25]

J. P. Sauty, An analysis of hydrodispersive transfer in aquifer, Water Resource Research, 16(1) (1980), 145-158.

[26]

A. E. Scheidegger, "The Physics of Flow through Porous Media," University of Toronto Press, 1957.

[27]

M. K. Singh, P. Singh and V. P. Singh, Analytical Solution for Solute Transport along and against Time Dependent Source Concentration in Homogeneous Finite Aquifers, Adv. Theor. Appl. Mech., 3(3) (2010), 99-119.

[28]

P. Singh, One Dimensional Solute Transport Originating from a Exponentially Decay Type Point Source along Unsteady Flow through Heterogeneous Medium, Journal of Water Resource and Protection, 3 (2011), 590-597.

[29]

F. D. Smedt, Analytical solution and analysis of solute transport in rivers affected by diffusive transfer in the hyporheic zone, Journal of Hydrology, 339 (2007), 29-38.

[30]

N. Su, G. C. Sander, F. Liu, V. Anh and D. A. Barry, Similarity solutions for solute transport in fractal porous media using a time- and scale-dependent dispersivity, Applied Mathematical Modeling, 29 (2005), 852-870.

[31]

S. Wortmanna, M. T. Vilhenaa, D. M. Moreirab and D. Buske, A new analytical approach to simulate the pollutant dispersion in the PBL, Atmospheric Environment, 39 (2005), 2171-2178.

show all references

References:
[1]

J. S. Chen, C. W. Liu, H. T. Hsu, C. M. Liao, A Laplace transformed power series solution for solute transport in a convergent flow field with scale-dependent dispersion, Water Resources Research, 39(8) (2003), doi:10.1029/2003WR002299.

[2]

J. S. Chen, Two-dimensional power series solution for non-axisymmetrical transport in a radially convergent tracer test with scale-dependent dispersion, Advances in Water Resources, 30(3) (2007), 430-438.

[3]

J. S. Chen, C. F. Ni and C. P. Liang, Analytical power series solutions to the two-dimensional advection-dispersion equation with distance-dependent dispersivitie, Hydrological Processe, 22(24 (2008), 46700-4678.

[4]

J. S. Chen and C. W. Liu, Generalized analytical solution for advection-dispersion equation in finite spatial domain with arbitrary time-dependent inlet boundary condition, Hydrol. Earth Syst. Sci. Discuss., 8 (2011), 4099-4120.

[5]

J. Crank, "The Mathematics of Diffusion," Oxford University Press, London, 2nd ed.

[6]

E. H. Ebach and R. White, Mixing of fluids flowing through beds of packed solids, Journal of American Institute of Chemical Engineering, 4 (1958), 161-164.

[7]

K. S. M. Essa, S. M. Etman and M. Embaby, New analytical solution of the dispersion equation, Atmospheric Research, 84 (2007), 337-344.

[8]

A. Fedi, M. Massabo, O. Paladino and R. Cianci, A New Analytical Solution for the 2D Advection-Dispersion Equation in Semi-Infinite and Laterally Bounded Domain, Applied Mathematical Sciences, 4(75) (2010), 3733-3747.

[9]

M. Th. van Genuchten, Non-equilibrium transport parameters from miscible displacement experiments, U. S. Salinity Laboratory, USDA, A. R. S., Riverside, CA, 119 (1981).

[10]

M. Th. van Genuchten and W. J. Alves, Analytical solutions of the one-dimensional convective-dispersive solute transport equation, Technical Bulletin No 1661, US Department of Agriculture, 1982.

[11]

J. S. P. Guerrero, L. C. G. Pimentel, T. H. Skaggs and M. Th. van Genuchten, Analytical solution of the advection-diffusion transport equation using a change-of-variable and integral transform technique, International Journal of Heat and Mass Transfer , 52 (2009), 3297-3304.

[12]

B. Hunt, Scale-dependent dispersion from a pit, Journal of Hydrologic Engineering, 7(4) (2002), 168-174.

[13]

D. K. Jaiswal, A. Kumar, N. Kumar and R. R. Yadav, Analytical solutions for temporally and spatially dependent solute dispersion of pulse type input concentration in one-dimensional semi-infinite media, Journal of Hydro-environment Research, 2 (1963), 257-263.

[14]

S. A. Kartha and R. Srivastava, Effect of immobile water content on contaminant transport in unsaturated zone, Journal of Hydro-environment Research, 1 (2009), 206-215.

[15]

I. Kocabas and M. R. Islam, Concentration and temperature transients in heterogeneous porous media. Part I: Linear transport, Journal Petroleum Science and Engineering, 26 (2000a), 221-233.

[16]

I. Kocabas and M. R. Islam, Concentration and temperature transients in heterogeneous porous media. Part II: Radial transport, Journal Petroleum Science and Engineering, 26 (2000b), 211-220.

[17]

A. Kumar, D. K. Jaiswal and N. Kumar, Analytical solutions of one-dimensional advection-diffusion equation with variable coefficients in a finite domain, Journal of Earth System Sciemce, 118(5) (2009), 539-549.

[18]

A. Kumar, D. K. Jaiswal and N. Kumar, Analytical solutions to one-dimensional advection- diffusion equation with variable coefficients in semi-infinite media, Journal of Hydrology, 380 (2010), 330-337.

[19]

D. Kuntz and P. Grathwohl, Comparision of steady-state and transient flow conditions on reactive transport of contaminants in the vadose soil zone, Journal of Hydrology, 369 (2009), 225-233.

[20]

F. T. Lindstrom and L. Boersma, Analytical solutions for convective-dispersive transport in confined aquifers with different initial and boundary conditions, Water Resources Research, 25 (1989), 241-256.

[21]

M. A. Marino, Flow against dispersion in non-adsorbing porous media, Journal of Hydrology, 37 (1978), 149-158.

[22]

D. M. Moreira, M. T. Vilhena, D. Buske and T. Tirabassi, The state-of-art of the GILTT method to simulate pollutant dispersion in the atmosphere, Journal of Hydrology, 92 (2009), 1-17.

[23]

A. Ogata, "Theory of dispersion in granular media,'' U. S. Geol. Sur. Prof. Paper 411I, 34, 1970.

[24]

A. Ogata and R. B. Bank, A solution of differential equation of longitudinal dispersion in porous media, U. S. Geol. Surv. Prof. Pap. 411, A1-A7, 1961.

[25]

J. P. Sauty, An analysis of hydrodispersive transfer in aquifer, Water Resource Research, 16(1) (1980), 145-158.

[26]

A. E. Scheidegger, "The Physics of Flow through Porous Media," University of Toronto Press, 1957.

[27]

M. K. Singh, P. Singh and V. P. Singh, Analytical Solution for Solute Transport along and against Time Dependent Source Concentration in Homogeneous Finite Aquifers, Adv. Theor. Appl. Mech., 3(3) (2010), 99-119.

[28]

P. Singh, One Dimensional Solute Transport Originating from a Exponentially Decay Type Point Source along Unsteady Flow through Heterogeneous Medium, Journal of Water Resource and Protection, 3 (2011), 590-597.

[29]

F. D. Smedt, Analytical solution and analysis of solute transport in rivers affected by diffusive transfer in the hyporheic zone, Journal of Hydrology, 339 (2007), 29-38.

[30]

N. Su, G. C. Sander, F. Liu, V. Anh and D. A. Barry, Similarity solutions for solute transport in fractal porous media using a time- and scale-dependent dispersivity, Applied Mathematical Modeling, 29 (2005), 852-870.

[31]

S. Wortmanna, M. T. Vilhenaa, D. M. Moreirab and D. Buske, A new analytical approach to simulate the pollutant dispersion in the PBL, Atmospheric Environment, 39 (2005), 2171-2178.

[1]

Qing Tang. On an optimal control problem of time-fractional advection-diffusion equation. Discrete and Continuous Dynamical Systems - B, 2020, 25 (2) : 761-779. doi: 10.3934/dcdsb.2019266

[2]

Luis Caffarelli, Juan-Luis Vázquez. Asymptotic behaviour of a porous medium equation with fractional diffusion. Discrete and Continuous Dynamical Systems, 2011, 29 (4) : 1393-1404. doi: 10.3934/dcds.2011.29.1393

[3]

Assyr Abdulle. Multiscale methods for advection-diffusion problems. Conference Publications, 2005, 2005 (Special) : 11-21. doi: 10.3934/proc.2005.2005.11

[4]

Lena-Susanne Hartmann, Ilya Pavlyukevich. Advection-diffusion equation on a half-line with boundary Lévy noise. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 637-655. doi: 10.3934/dcdsb.2018200

[5]

S. Sadeghi, H. Jafari, S. Nemati. Solving fractional Advection-diffusion equation using Genocchi operational matrix based on Atangana-Baleanu derivative. Discrete and Continuous Dynamical Systems - S, 2021, 14 (10) : 3747-3761. doi: 10.3934/dcdss.2020435

[6]

Yanqun Liu, Ming-Fang Ding. A ladder method for linear semi-infinite programming. Journal of Industrial and Management Optimization, 2014, 10 (2) : 397-412. doi: 10.3934/jimo.2014.10.397

[7]

Roman Chapko, B. Tomas Johansson. An alternating boundary integral based method for a Cauchy problem for the Laplace equation in semi-infinite regions. Inverse Problems and Imaging, 2008, 2 (3) : 317-333. doi: 10.3934/ipi.2008.2.317

[8]

Michael Taylor. Random walks, random flows, and enhanced diffusivity in advection-diffusion equations. Discrete and Continuous Dynamical Systems - B, 2012, 17 (4) : 1261-1287. doi: 10.3934/dcdsb.2012.17.1261

[9]

Jinchuan Zhou, Naihua Xiu, Jein-Shan Chen. Solution properties and error bounds for semi-infinite complementarity problems. Journal of Industrial and Management Optimization, 2013, 9 (1) : 99-115. doi: 10.3934/jimo.2013.9.99

[10]

Cheng Ma, Xun Li, Ka-Fai Cedric Yiu, Yongjian Yang, Liansheng Zhang. On an exact penalty function method for semi-infinite programming problems. Journal of Industrial and Management Optimization, 2012, 8 (3) : 705-726. doi: 10.3934/jimo.2012.8.705

[11]

Burcu Özçam, Hao Cheng. A discretization based smoothing method for solving semi-infinite variational inequalities. Journal of Industrial and Management Optimization, 2005, 1 (2) : 219-233. doi: 10.3934/jimo.2005.1.219

[12]

Ke Su, Yumeng Lin, Chun Xu. A new adaptive method to nonlinear semi-infinite programming. Journal of Industrial and Management Optimization, 2022, 18 (2) : 1133-1144. doi: 10.3934/jimo.2021012

[13]

Guillermo Reyes, Juan-Luis Vázquez. The Cauchy problem for the inhomogeneous porous medium equation. Networks and Heterogeneous Media, 2006, 1 (2) : 337-351. doi: 10.3934/nhm.2006.1.337

[14]

Alexandre Caboussat, Roland Glowinski. A Numerical Method for a Non-Smooth Advection-Diffusion Problem Arising in Sand Mechanics. Communications on Pure and Applied Analysis, 2009, 8 (1) : 161-178. doi: 10.3934/cpaa.2009.8.161

[15]

Patrick Henning, Mario Ohlberger. The heterogeneous multiscale finite element method for advection-diffusion problems with rapidly oscillating coefficients and large expected drift. Networks and Heterogeneous Media, 2010, 5 (4) : 711-744. doi: 10.3934/nhm.2010.5.711

[16]

Patrick Henning, Mario Ohlberger. A-posteriori error estimate for a heterogeneous multiscale approximation of advection-diffusion problems with large expected drift. Discrete and Continuous Dynamical Systems - S, 2016, 9 (5) : 1393-1420. doi: 10.3934/dcdss.2016056

[17]

Masahiro Yamamoto. Uniqueness for inverse problem of determining fractional orders for time-fractional advection-diffusion equations. Mathematical Control and Related Fields, 2022  doi: 10.3934/mcrf.2022017

[18]

María Astudillo, Marcelo M. Cavalcanti. On the upper semicontinuity of the global attractor for a porous medium type problem with large diffusion. Evolution Equations and Control Theory, 2017, 6 (1) : 1-13. doi: 10.3934/eect.2017001

[19]

Azhar Ali Zafar, Khurram Shabbir, Asim Naseem, Muhammad Waqas Ashraf. MHD natural convection boundary-layer flow over a semi-infinite heated plate with arbitrary inclination. Discrete and Continuous Dynamical Systems - S, 2020, 13 (3) : 1007-1015. doi: 10.3934/dcdss.2020059

[20]

Xiaodong Fan, Tian Qin. Stability analysis for generalized semi-infinite optimization problems under functional perturbations. Journal of Industrial and Management Optimization, 2020, 16 (3) : 1221-1233. doi: 10.3934/jimo.2018201

 Impact Factor: 

Metrics

  • PDF downloads (58)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]